Alert archive / California / Wind Advisories in 2008
Wind Advisory 5, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Feb 20, 2008, 2:15 PM PST for Siskiyou County, California. It took effect at Feb 21, 2008, 10:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2008, 2:15 PM PST (22:15 UTC)
- In effect from
- Feb 21, 2008, 10:00 AM PST
- Expired
- Feb 21, 2008, 5:22 PM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 202215 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 215 PM PST WED FEB 20 2008 CAZ081-210615- /O.NEW.KMFR.WI.Y.0005.080221T1800Z-080222T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 215 PM PST WED FEB 20 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY. A MODERATE WINTER STORM WILL BRING A COLD FRONT INTO THE AREA LATE THURSDAY. STRONG AND GUSTY SOUTH WINDS ARE EXPECTED IN THE SHASTA VALLEY BEGINNING LATE THURSDAY MORNING AND CONTINUING INTO THE EARLY EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE SHASTA VALLEY. WINDS WILL DECREASE THURSDAY EVENING BEHIND THE FRONTAL PASSAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CC
5 follow-up statements
000 WWUS76 KMFR 210556 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 956 PM PST WED FEB 20 2008 CAZ081-211800- /O.CON.KMFR.WI.Y.0005.080221T1800Z-080222T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 956 PM PST WED FEB 20 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY. A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY. STRONG AND GUSTY SOUTH WINDS ARE EXPECTED IN THE SHASTA VALLEY BEGINNING LATE THURSDAY MORNING AND CONTINUING INTO THE EARLY EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE SHASTA VALLEY. WINDS WILL DECREASE THURSDAY EVENING BEHIND THE FRONTAL PASSAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 211125 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 325 AM PST THU FEB 21 2008 CAZ081-211930- /O.EXT.KMFR.WI.Y.0005.080221T2100Z-080222T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 325 AM PST THU FEB 21 2008 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE REGION TODAY. STRONG AND GUSTY SOUTH WINDS ARE EXPECTED IN THE SHASTA VALLEY BEGINNING LATE THURSDAY MORNING AND CONTINUING INTO THE EARLY EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE SHASTA VALLEY. WINDS WILL DECREASE THURSDAY EVENING BEHIND THE FRONTAL PASSAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SVEN
000 WWUS76 KMFR 211629 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 829 AM PST THU FEB 21 2008 CAZ081-220030- /O.EXT.KMFR.WI.Y.0005.080221T1800Z-080222T0400Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 829 AM PST THU FEB 21 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE REGION TODAY. STRONG AND GUSTY SOUTH WINDS ARE EXPECTED IN THE SHASTA VALLEY BEGINNING THIS MORNING AND CONTINUING INTO THE EARLY EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE SHASTA VALLEY. STRONGEST WINDS WILL BE NEAR WEED. WINDS WILL DECREASE THURSDAY EVENING BEHIND THE FRONTAL PASSAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CC
000 WWUS76 KMFR 220019 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 419 PM PST THU FEB 21 2008 CAZ081-220400- /O.CON.KMFR.WI.Y.0005.000000T0000Z-080222T0400Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 419 PM PST THU FEB 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE SOUTHERN PORTION OF THE SHASTA VALLEY THROUGH THIS EVENING. WINDS WILL DECREASE TO 5 TO 15 MPH OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 220122 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 522 PM PST THU FEB 21 2008 CAZ081-220230- /O.CAN.KMFR.WI.Y.0005.000000T0000Z-080222T0400Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 522 PM PST THU FEB 21 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. EXPECT SOUTH WINDS 10 TO 20 MPH THROUGH THIS EVENING. OCCASIONAL GUSTS TO AROUND 30 MPH VICINITY OF WEED FOR THE NEXT FEW HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 20, 8:44 AM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Feb 20, 8:44 AM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
844 AM PST WED FEB 20 2008
.SHORT TERM...AN UPPER LEVEL LOW IS MOVING SOUTH SOUTHEAST INTO
CENTRAL CALIFORNIA. SHOWERS HAVE TAPERED OFF OVER THE AREA THIS
MORNING ALTHOUGH A SPRINKLE OR TWO OVER HIGHER TERRAIN IS STILL
POSSIBLE. THE NEXT LOW PRESSURE SYSTEM IS CENTERED 850 MILES OFF
THE COAST OF BC WITH A WEAK FRONT EXTENDING SOUTHWARD. GFS AND NAM
ARE INDICATING THAT THE UPPER TROUGH WILL BECOME NEGATIVELY TILTED
AS A MODERATELY STRONG SURFACE LOW DEVELOPS ALONG THE SOUTHERN
PORTION OF THE FRONT AND MOVES TOWARDS THE NORTHERN CALIFORNIA AND
SOUTHERN OREGON COAST THURSDAY MORNING. THE GFS 12Z RUN SHOWS A MORE
SOUTHERN TRACK TO THE LOW VERSUS THE NAM 12Z RUN. THIS WOULD KEEP
THE STRONGER SURFACE WINDS OVER THE WATERS FURTHER SOUTH. THE ECMWF
SOLUTION SUPPORTS THE MORE SOUTHERN SOLUTION AS WELL. CURRENTL...AM
LEANING TOWARDS THE GFS AND ECMWF SOLUTIONS. THE NAM AND GFS ARE NOW
IN AGREEMENT ON THE INTENSITY OF THE LOW WITH A 998 TO 1000 MB LOW
MOVING INTO THE COAST THURSDAY. RAIN AND SHOW WILL SPREAD INTO THE
AREA DURING THE DAY THURSDAY. SNOW LEVELS ARE FORECAST AROUND 3000
TO 3500 FEET. QPF AMOUNTS ARE FORECAST TO BE LIGHT TO MODERATE WITH
THIS SYSTEM.
&&
.AVIATION...
&&
.PREV DISCUSSION... /ISSUED 314 AM PST WED FEB 20 2008/
LONG TERM...ANOTHER DEEP LOW IS EXPECTED TO WRAP NORTHWARD TOWARD
THE SOUTH COAST SATURDAY NIGHT INTO EARLY SUNDAY. NO REAL CONSENSUS
ON DEPTH AND TIMING OF THIS ONE EITHER...SO WILL NEED TO CONTINUE TO
MONITOR TRENDS AND PREPARE FOR POTENTIAL GUSTY SOUTH WINDS ON
THE COAST. RIDGING IS ADVERTISED OVER THE REGION MON-WED.
AVIATION...WIDESPREAD MVFR AND LOCAL IFR CIGS IN SW ORE WITH
PARTIAL MTN OBSCURATION WILL TRANSITION TO MOSTLY VFR AFT 18Z TDY.
E OF CASCADES CIGS WILL REMAIN MOSTLY VFR WITH WEAK PASSING UPPER
LOW TODAY THOUGH A FEW SHOWERS AND MVFR CIGS ARE PSBL THROUGH THE
MORNING HOURS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM
THIS EVENING TO 10 PM PST THURSDAY FOR PZZ356-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST SATURDAY
FOR PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM THIS EVENING TO 4 PM
PST THURSDAY FOR PZZ350-PZZ370.
CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 2:15 PM PST | Snow and Blowing Snow Advisory | MFR | Siskiyou | 13 hr |
| Feb 20, 2:15 PM PST | Snow Advisory | MFR | Siskiyou | 13 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.